PMID: 45581Jul 1, 1978

Hypersensitivity reaction to sulfasalazine with severe hepatotoxicity

Gastroenterology
R P SotolongoK G Ishak

Abstract

Sulfasalazine hepatotoxicity has been poorly documented in the literature. We report a case of a young female with inflammatory bowel disease who developed severe hepatotoxicity as part of a systemic hypersensitivity reaction to sulfasalazine. The clinical, biochemical, and histopathological features resemble those of sulfonamide-induced hepatic injury. Although rare, our case as well as previous reports indicate the serious nature of the illness.

Related Concepts

Hepatitis
Sulfasalazin medac
Hepatic
Drug-Induced Acute Liver Injury
Sulfonamides
Sulfonamide Anti-Infective Agents
Inflammatory Bowel Diseases
Hypersensitivity
Liver
Drug Allergy

Related Feeds

Allergy and Asthma

Allergy and asthma are inflammatory disorders that are triggered by the activation of an allergen-specific regulatory t cell. These t cells become activated when allergens are recognized by allergen-presenting cells. Here is the latest research on allergy and asthma.